Alert archive / Virginia / Tornado Warnings in 2012

Tornado Warning 18, NWS Wakefield, VA

July 14, 2012Accomack County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 14, 2012, 1:24 PM EDT for Accomack County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 1:24 PM EDT (17:24 UTC)
Expired
Jul 14, 2012, 2:00 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Accomack County, VA

The radar

The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WFUS51 KAKQ 141724
TORAKQ
VAC001-141800-
/O.NEW.KAKQ.TO.W.0018.120714T1724Z-120714T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL ACCOMACK COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 200 PM EDT

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ONLEY...OR 10 MILES
  NORTHEAST OF EXMORE...AND MOVING SOUTH AT 10 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
  CENTRAL ACCOMACK COUNTY...INCLUDING THE FOLLOWING LOCATIONS
  WACHAPREAGUE AND QUINBY.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3760 7560 3754 7561 3751 7563 3751 7571
      3754 7573 3753 7573 3755 7577 3768 7570
      3768 7566 3763 7564 3763 7559
TIME...MOT...LOC 1724Z 016DEG 7KT 3763 7569

$$

44
1 follow-up statement
578 
WWUS51 KAKQ 141738
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT SAT JUL 14 2012

VAC001-141800-
/O.CON.KAKQ.TO.W.0018.000000T0000Z-120714T1800Z/
ACCOMACK VA-
138 PM EDT SAT JUL 14 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ACCOMACK
COUNTY UNTIL 200 PM EDT...

AT 134 PM EDT...EMERGENCY MANAGEMENT REPORTED DAMAGE IN CHASE 
CROSSING. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF ONLEY...OR 9 
MILES NORTHEAST OF EXMORE...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  QUINBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL AND LARGE HAIL MAY OBSCURE THIS TORNADO. DO NOT WAIT 
TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3760 7560 3754 7561 3751 7563 3751 7571
      3754 7573 3753 7573 3755 7577 3768 7570
      3768 7566 3763 7564 3763 7559
TIME...MOT...LOC 1737Z 016DEG 7KT 3761 7570

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 14, 11:07 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 14, 11:07 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1107 AM EDT SAT JUL 14 2012

.SYNOPSIS...
A WARM FRONT LIFTS NORTH OF THE REGION THIS AFTERNOON. BERMUDA
HIGH PRESSURE BUILDS OVER THE AREA FOR TONIGHT THROUGH EARLY NEXT
WEEK RETURNING THE AREA TO ABOVE NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO GRIDS / ZFP TO ACCOUNT FOR CURRENT RADAR TRENDS.
GIVEN THE EARLY DEVELOPMENT OF CONVECTION AND PROGGED CONVECTIVE
PARAMETERS...DECIDED TO INCREASE POPS ACROSS THE BOARD (TO 50%)
AND BEEF UP TEXT WORDING WITH LOCALLY HEAVY RAINFALL GIVEN FFMP
AMOUNTS OF OVER 1 INCH ACROSS THE EASTERN SHORE THIS MORNING.
EXPECT POP UP PULSE TYPE CONVECTION NEXT SEVERAL HOURS AS RADAR
COVERAGE CONTINUES TO INCREASE WITH EACH VOLUME SCAN. COULD HAVE
SOME WIND GUSTS (AOB 40 MPH) WITH ANY STORMS.

LOSS OF DAYTIME HEATING...EXPECT SHWR/TSTM ACTIVITY WILL WANE
LATER THIS EVENING THEN LOOKING AT SOME CLOUDS OVERNIGHT WITH
POTENTIAL FOR PATCHY FOG. LOWS IN THE 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
BERMUDA HIGH PRESSURE AND S-SW PROGGED TO DOMINATE THE REGION FOR
SUNDAY AND MONDAY. TEMPS RETURN TO ABOVE NORMAL ALONG WITH INCREASING
DEW POINT TEMPS AND HUMIDITY LEVELS. HIGHS SUN AND MON IN THE LOW/MID
90S. LOWS IN THE 70S. DESPITE THE INCREASING WARMTH AND HUMIDITY...
HEAT INDEX VALUES ONLY PROGGED AROUND 100 THROUGH MON...SO NO HEAT
HEADLINES WILL BE NECESSARY. MODELS SHOW ENOUGH MOISTURE FOR LOW
CHC MAINLY LATE AFTERNOON AND EVENING POPS...ESPECIALLY MONDAY
WHERE A LEE TROF DEVELOPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE BERMUDA HIGH WILL REMAIN ANCHORED OVER THE SOUTHEAST STATES INTO
MOST OF NEXT WEEK. MEANWHILE...RIDGING OVER THE CENTRAL U.S. WILL
AMPLIFY AND ALLOW A HUDSON BAY LOW TO MOVE OVER THE NORTHEAST CONUS
DURING THE WEEK. EXPECT THE MID ATLANTIC REGION TO EXPERIENCE
UNSETTLED WX AT TIMES AS THE AREA SITS BETWEEN THE BERMUDA HIGH AND
LOW PRESSURE TO THE NORTH. DIURNALLY-DRIVEN THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE LONG TERM
PERIOD...WITH A STRONGER COLD FRONT PASSING ACROSS THE REGION
WEDNESDAY NIGHT INTO THURSDAY. HIGH TEMPERATURES ARE STILL PROGGED
TO BE IN THE MID-UPPER 90S (LOW-MID 90S IMMEDIATE COAST)...WITH LOW
TEMPS IN THE LOW-MID 70S REGIONWIDE. AS PER PREVIOUS LONG TERM
DISCUSSIONS...A MORE HUMID AND SUBTROPICAL AIRMASS WILL BE IN PLACE
THUS KEEPING DEWPOINTS GENERALLY IN THE LOW-MID 70S. AS A
RESULT...HEAT INDEX VALUES SHOULD HAVE NO PROBLEM REACHING 100 TO
104 DEGREES DURING THE AFTERNOON HOURS AND WILL MOST LIKELY FLIRT
WITH HEAT ADVISORY CRITERIA (105-109 DEGREES) AT TIMES.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A WEAK WARM FRONT IS LIFTING NORTH ACROSS THE AREA EARLY THIS
MORNING. THIS FRONT SHOULD DISSIPATE OVER THE AREA TODAY PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS...WITH SCT TO LOCALLY BKN
CIGS AROUND 4K FT...BUT OTHERWISE BKN-OVC CIGS OF 15K FT SHOULD
PREVAIL. A LIGHT SOUTHERLY WIND OF 5-10KT IS EXPECTED FROM MID-
MORNING THROUGH THE AFTERNOON.

OUTLOOK...THE FLOW BECOMES SOUTHERLY FOR THE WEEKEND AND EARLY
NEXT WEEK AS HIGH PRESSURE PREVAILS OVER THE WESTERN ATLANTIC.
THIS WILL RESULT IN PERIODIC CHANCES FOR THUNDERSTORMS.

&&

.MARINE...
BENIGN CONDITIONS ARE EXPECTED OVER THE MARINE AREA THROUGH THE
MIDDLE OF NEXT WEEK. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
RESULT IN A S-SW WIND WITH SPEEDS 10-15KT OR LESS. SEAS SHOULD
GENERALLY BE 2-3FT (OCCASIONALLY PUSHING 3-4 FT N)...WITH WAVES
AROUND 1FT IN THE BAY (1-2FT AT THE MOUTH OF THE BAY). MOIST
SOUTHERLY FLOW WILL MAINTAIN A MINIMAL PROBABILITY OF THUNDERSTORMS.

&&

.EQUIPMENT...
RICHMOND NOAA WEATHER RADIO TRANSMITTER IS OFF THE AIR. SEE PNSAKQ
FOR DETAILS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDM/MPR
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...BMD
AVIATION...AJZ
MARINE...AJZ
EQUIPMENT...
Hazardous weather outlook, Jul 14, 10:19 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EDT SAT JUL 14 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1019 AM EDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...
INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...
INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...
THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>638-650-652-654-656-658-151430-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1019 AM EDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL
CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

44

In the hours before

Special weather statement, Jul 14, 10:48 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1048 AM EDT SAT JUL 14 2012

MDZ023>025-VAZ099-141530-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
1048 AM EDT SAT JUL 14 2012

...THUNDERSTORMS PRODUCING HEAVY DOWNPOURS ACROSS THE EASTERN SHORE...

AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 8 MILES EAST OF PRINCESS
ANNE TO MARION STATION...OR FROM 8 MILES EAST OF PRINCESS ANNE TO 8
MILES SOUTHWEST OF POCOMOKE CITY...MOVING EAST AT 20 TO 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  POCOMOKE CITY AROUND 1055 AM EDT...
  SNOW HILL AROUND 1110 AM EDT...
  NEWARK AROUND 1120 AM EDT...

WIND GUSTS TO 30 MPH AND LOCALLY HEAVY RAINFALL WILL BE LIKELY IN
THE PATH OF THESE STORMS. RAINFALL RATES OF AROUND ONE INCH PER HOUR
WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3813 7516 3800 7525 3800 7531 3810 7524
      3812 7520 3820 7518 3823 7521 3820 7525
      3815 7524 3813 7528 3807 7528 3800 7538
      3799 7587 3804 7585 3806 7582 3806 7584
      3826 7576 3831 7510

44
Special weather statement, Jul 14, 12:03 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1203 PM EDT SAT JUL 14 2012

VAZ099-141645-
ACCOMACK VA-
1203 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORM PRODUCING HEAVY RAINFALL...

AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY...OR ABOUT 19 MILES
SOUTHWEST OF CHINCOTEAGUE.  THE STORM WAS NEARLY STATIONARY...BUT
HAS SHOWN A SLOW MOVEMENT TO THE EAST. IF THE STORM HOLDS
TOGETHER...IT WILL BE NEAR ASSAWOMEN ISLAND AT 1210 PM EDT.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3777 7552 3776 7554 3775 7553 3773 7555
      3771 7555 3771 7556 3767 7557 3764 7559
      3771 7568 3782 7561 3781 7550

44
Special weather statement, Jul 14, 12:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1229 PM EDT SAT JUL 14 2012

MDZ022-024-025-141730-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
1229 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORM OVER WORCESTER COUNTY MOVING NORTHEAST...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNOW HILL...OR ABOUT 14 MILES NORTHEAST OF
POCOMOKE CITY...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR NEWARK AND WHITON AT 1250 PM EDT...IRONSHIRE AT 105 PM
EDT...BERLIN AT 120 PM EDT...SHOWELL AT 130 PM EDT. THE STORMS MAY
ALSO AFFECT PORTIONS OF OCEAN CITY PROPER OVER THE NEXT HOUR.

WIND GUSTS TO 35 MPH...HEAVY DOWNPOURS...AND LIGHTNING ARE EXPECTED
WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

THE HEAVY RAINFALL FROM THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3837 7506 3823 7515 3822 7518 3821 7517
      3820 7518 3823 7522 3820 7525 3815 7524
      3815 7528 3807 7528 3814 7548 3846 7536
      3846 7510 3844 7504

JFOSTER
Special weather statement, Jul 14, 12:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1235 PM EDT SAT JUL 14 2012

VAZ063-070-071-141700-
CHESTERFIELD VA-HANOVER VA-HENRICO VA-
1235 PM EDT SAT JUL 14 2012

...HEAVY RAINFALL OVER RICHMOND...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING HEAVY RAINFALL OVER DOWNTOWN RICHMOND...
MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
DOWNTOWN RICHMOND AT 1250 PM EDT...RICHMOND HEIGHTS AT 1255 PM EDT.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3768 7738 3750 7722 3736 7752 3751 7765

44
Special weather statement, Jul 14, 1:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT SAT JUL 14 2012

VAZ099-141730-
ACCOMACK VA-
103 PM EDT SAT JUL 14 2012

...STRONG THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAINFALL...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY...OR ABOUT 16 MILES
NORTHEAST OF EXMORE...DRIFTING SOUTH AT 5 TO 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR LOCUSTVILLE AT 115 PM EDT.

WIND GUSTS TO 35 MPH AND HEAVY RAINFALL ARE POSSIBLE IN THE PATH OF
THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3760 7560 3759 7560 3758 7558 3757 7558
      3754 7560 3751 7563 3751 7573 3753 7572
      3754 7574 3773 7568 3776 7553

44
Local storm report, Jul 14, 1:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 PM EDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          CHASE CROSSING          37.76N  75.67W
07/14/2012                   ACCOMACK           VA   911 CALL CENTER

            TORNADO NEAR THE INTERSECTION OF CUSTIS NECK ROAD AND
            DRUMMANDTOWN RD. NUMEROUS TREES UPROOTED AND SOME
            BUILDING DAMAGED. FIRE AND EMS RESPONDING.

&&

EVENT NUMBER AKQ1200537

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:31 AM EDTSpecial Marine WarningAKQ89 min
Jul 14, 12:03 PM EDTSpecial Weather StatementAKQAccomack42 min
Jul 14, 12:35 PM EDTSpecial Weather StatementAKQCity of Richmond25 min
Jul 14, 1:00 PM EDTSpecial Marine WarningAKQ60 min
Jul 14, 1:03 PM EDTSpecial Weather StatementAKQAccomack27 min
Jul 14, 1:12 PM EDTTornado WarningAKQAccomack48 min
Jul 14, 1:33 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent57 min
Jul 14, 1:37 PM EDTSpecial Weather StatementAKQRichmond53 min
Jul 14, 1:41 PM EDTSpecial Weather StatementAKQSurry, York, City of Williamsburg64 min
Jul 14, 1:51 PM EDTSpecial Marine WarningAKQ84 min
Jul 14, 2:00 PM EDTSpecial Weather StatementAKQAccomack60 min
Jul 14, 2:03 PM EDTSpecial Marine WarningAKQ87 min
Jul 14, 2:18 PM EDTSpecial Marine WarningAKQ87 min
Jul 14, 2:26 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Mathews, Middlesex79 min
Jul 14, 2:40 PM EDTFlash Flood WarningAKQAccomack2 hr
Jul 14, 2:50 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Newport News55 min
Jul 14, 2:59 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell46 min
Jul 14, 3:07 PM EDTSpecial Marine WarningAKQ68 min
Jul 14, 3:43 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Poquoson47 min
Jul 14, 3:52 PM EDTAreal Flood AdvisoryAKQNorthumberland98 min
Jul 14, 4:07 PM EDTSpecial Weather StatementAKQHanover, Powhatan53 min
Jul 14, 4:15 PM EDTSpecial Weather StatementAKQChesterfield, City of Hopewell, City of Richmond60 min
Jul 14, 4:58 PM EDTSpecial Weather StatementAKQHanover62 min
Jul 14, 5:16 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg44 min
Jul 14, 5:30 PM EDTSpecial Weather StatementAKQSussex60 min
Jul 14, 7:15 PM EDTSpecial Weather StatementAKQBrunswick60 min

Nearby

Tornado Warnings in Virginia, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.